Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 40, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2013, 7:23 AM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2013, 7:23 AM CDT (12:23 UTC)
- Expired
- Jun 21, 2013, 8:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Iowa County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:42 AM CDT | TSTM WND DMG | Muscoda, WI | SEVERAL TREES BLOWN DOWN |
| Jun 21, 7:55 AM CDT | TSTM WND DMG | Avoca, WI | TREES AND POWER LINES DOWN CAUSING POWER OUTAGES. TIME ESTIMATED USING RADAR AND TIMING OF MEASURED GUST AT KLNR AT 1301Z. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:40 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
609
WUUS53 KMKX 211223
SVRMKX
WIC049-111-211315-
/O.NEW.KMKX.SV.W.0040.130621T1223Z-130621T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
723 AM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 815 AM CDT
* AT 714 AM CDT...THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTHWEST OF HILLSBORO TO 14 MILES WEST OF
MUSCODA TO 34 MILES NORTHWEST OF PLATTEVILLE...AND MOVING EAST AT
40 MPH. THESE STORMS ARE EXPECTED TO INTENSIFY OVER THE NEXT 20
MINUTES OR SO.
HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LONE ROCK AIRPORT AND REEDSBURG AROUND 800 AM CDT.
BLACKHAWK LAKE RECREATION AREA AROUND 805 AM CDT.
SPRING GREEN AND LAKE DELTON AROUND 815 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LIME
RIDGE...LA VALLE...IRONTON...AVOCA...HILL POINT...LOGANVILLE...
PLAIN...HIGHLAND...BLACKHAWK LAKE REC AREA AND LELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4320 9044 4321 9029 4317 9020 4355 9020
4356 9031 4364 9032 4365 8979 4360 8976
4360 8972 4357 8973 4357 8972 4324 8987
4298 9024 4296 9044
TIME...MOT...LOC 1221Z 264DEG 34KT 4357 9051 4323 9063
4297 9099
HAIL...1.50IN
WIND...70MPH
$$
CRAVEN4 follow-up statements
824
WWUS53 KMKX 211234
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
734 AM CDT FRI JUN 21 2013
WIC049-111-211315-
/O.CON.KMKX.SV.W.0040.000000T0000Z-130621T1315Z/
IOWA WI-SAUK WI-
734 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK AND
NORTHWESTERN IOWA COUNTIES UNTIL 815 AM CDT...
AT 732 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF HILLSBORO TO MUSCODA TO 24 MILES WEST
OF BLACKHAWK LAKE RECREATION AREA...AND MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
LONE ROCK AIRPORT AND REEDSBURG AROUND 800 AM CDT.
BLACKHAWK LAKE RECREATION AREA AROUND 805 AM CDT.
SPRING GREEN AND LAKE DELTON AROUND 815 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LIME RIDGE...LA VALLE...
IRONTON...HILL POINT...AVOCA...LOGANVILLE...PLAIN...HIGHLAND...LELAND
AND ROCK SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4320 9044 4321 9029 4317 9020 4355 9020
4356 9031 4364 9032 4365 8979 4360 8976
4360 8972 4357 8973 4357 8972 4324 8987
4298 9024 4296 9044
TIME...MOT...LOC 1234Z 264DEG 34KT 4358 9034 4324 9046
4298 9082
HAIL...1.50IN
WIND...70MPH
$$
KAPELA874
WWUS53 KMKX 211248
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 AM CDT FRI JUN 21 2013
WIC049-111-211315-
/O.CON.KMKX.SV.W.0040.000000T0000Z-130621T1315Z/
IOWA WI-SAUK WI-
748 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK AND
NORTHWESTERN IOWA COUNTIES UNTIL 815 AM CDT...
AT 745 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WONEWOC TO 7 MILES SOUTHEAST OF RICHLAND CENTER TO 15
MILES WEST OF BLACKHAWK LAKE RECREATION AREA...AND MOVING EAST AT 40
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
LONE ROCK AIRPORT AND REEDSBURG AROUND 800 AM CDT.
BLACKHAWK LAKE RECREATION AREA AROUND 805 AM CDT.
SPRING GREEN AND LAKE DELTON AROUND 815 AM CDT.
IN GRANT COUNTY...WIND GUSTS TO AT LEAST 58 MPH WERE REPORTED.
OTHER LOCATIONS IN THE WARNING INCLUDE HILL POINT...LOGANVILLE...
PLAIN...HIGHLAND...NORTH FREEDOM...LELAND...ROCK SPRINGS AND
BLACKHAWK LAKE REC AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4320 9044 4321 9029 4317 9020 4355 9020
4356 9031 4364 9032 4365 8979 4360 8976
4360 8972 4357 8973 4357 8972 4324 8987
4298 9024 4296 9044
TIME...MOT...LOC 1247Z 264DEG 34KT 4359 9017 4325 9029
4299 9065
HAIL...1.50IN
WIND...70MPH
$$
KAPELA029
WWUS53 KMKX 211259
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 AM CDT FRI JUN 21 2013
WIC049-111-211315-
/O.CON.KMKX.SV.W.0040.000000T0000Z-130621T1315Z/
IOWA WI-SAUK WI-
759 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK AND
NORTHWESTERN IOWA COUNTIES UNTIL 815 AM CDT...
AT 759 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REEDSBURG TO LONE ROCK AIRPORT TO 16 MILES SOUTHWEST
OF BLACKHAWK LAKE RECREATION AREA...AND MOVING EAST AT 65 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WISCONSIN DELLS AIRPORT AND WEST BARABOO AROUND 805 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BLACKHAWK LAKE REC AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4320 9044 4321 9029 4317 9020 4355 9020
4356 9031 4364 9032 4365 8979 4360 8976
4360 8972 4357 8973 4357 8972 4324 8987
4298 9024 4296 9044
TIME...MOT...LOC 1259Z 266DEG 57KT 4360 8989 4326 9001
4293 9056
HAIL...1.50IN
WIND...70MPH
$$
KAPELA599
WWUS53 KMKX 211313
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 AM CDT FRI JUN 21 2013
WIC049-111-211321-
/O.EXP.KMKX.SV.W.0040.000000T0000Z-130621T1315Z/
IOWA WI-SAUK WI-
813 AM CDT FRI JUN 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SAUK AND NORTHWESTERN IOWA
COUNTIES WILL EXPIRE AT 815 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED IN SAUK
COUNTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 AM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
PORTIONS OF OTHER COUNTIES IN SOUTH CENTRAL WISCONSIN UNTIL 9 AM.
LAT...LON 4320 9044 4321 9029 4317 9020 4355 9020
4356 9031 4364 9032 4365 8979 4360 8976
4360 8972 4357 8973 4357 8972 4324 8987
4298 9024 4296 9044
TIME...MOT...LOC 1311Z 266DEG 57KT 4360 8962 4326 8975
4294 9030
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:08 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 21, 3:08 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 AM CDT FRI JUN 21 2013 .TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. THIS WARM...MOIST AND UNSTABLE SOUTHWESTERLY FLOW REGIME IS TYPICALLY DIFFICULT TO RESOLVE DETAILED CONVECTIVE TRENDS BEYOND ABOUT 12HRS. CONVECTION BEYOND 12HRS DEPENDS HIGHLY ON THE BEHAVIOR OF CONVECTION IN THE PRECEDING 12HRS. FOR INSTANCE...ALL THE HI RESOLUTION SHORT RANGE MODELS ARE HAVING DIFFICULTY WITH THE CONVECTION OVER MN EARLY THIS MORNING. EARLIER MODEL RUNS DEVELOPED THIS INTO A BIG BOW ECHO THAT RACED ACROSS THE FORECAST AREA AROUND 12Z. THE REALITY IS THAT IT IS STAYING UP TO THE NORTH MUCH LONGER AND MAY END UP JUST SKIRTING THE NORTHERN FORECAST AREA BEFORE DIMINISHING WITH TYPICAL DIURNAL TRENDS. THE TURN TO THE SOUTHEAST NEEDS THE COLD POOL DYNAMICS TO GET ORGANIZED AND THAT APPEARS TO BE HAPPENING AROUND 07Z THIS MORNING. EACH HRRR RUN HAS BEEN BACKING OFF ON THE SPEED AND OVERALL DEVELOPMENT. THE NOSE OF THE LOW LEVEL JET AND BEST INSTABILITY ARE TO THE WEST AND NORTH...BUT WILL LEAN NORTHEAST INTO THE AREA TODAY. THE MODELS CONTINUE TO BE TOO BULLISH ON SFC MOISTURE. FOR NOW...THERE DOES SEEM TO BE A CONSENSUS THAT WE WILL LIKELY SEE THE MN CONVECTION ROLL ACROSS THE AREA THIS MORNING AS THE LOW LEVEL JET AND MOISTURE LEAN INTO THE AREA. THIS SHOULD LAY OUT A LOW LEVEL BAROCLINIC ZONE THAT COULD BE THE FOCUS FOR MORE CONVECTION LATER THIS AFTERNOON. WE SHOULD SEE ANOTHER MCS DEVELOP OUT IN THE PLAINS THIS AFTERNOON AND ROLL INTO THE CWA LATER TONIGHT. SO LONG STORY SHORT...LOOK FOR MORNING CONVECTION TO DIMINISH THIS AFTERNOON WITH ANOTHER ROUND LATE TONIGHT INTO SATURDAY MORNING. TEMPS MIGHT BE HELD DOWN A BIT TODAY IF WE ARE SLOW TO SCOUR OUT THE MORNING CONVECTIVE DEBRIS. TEMPS WON/T DROP TOO FAR TONIGHT AS WE ARE SOLIDLY IN THE WARM SECTOR. SATURDAY THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. PRECIP CHANCES CONTINUE TO EXIST EARLY ON THIS PERIOD EVEN THOUGH 500 HPA SHORT WAVE TROUGHS TRAVERSE MAINLY TO OUR NORTH AND WEST. CWA CONTINUES TO LIE UNDER A MID-LEVEL RIDGE WITH SHORT WAVE TROUGHS RIDING THROUGH. THE NOCTURNAL LLJ MAINLY FOCUSES ON SOUTHWEST AND WEST CENTRAL WISCONSIN...PEAKING SATURDAY NIGHT. MODELS DO SHOW LOW-LEVEL WAA AT THIS TIME...BUT WAA MORE PERSISTENT AND STRONGER OUTSIDE THE CWA. FURTHER...ALTHOUGH SOME SYNOPTIC LIFT WILL BE PRESENT IN THE PERIOD...THE THERMODYNAMIC ENVIRONMENT WILL NOT BE THAT PRIMED. BUFKIT SOUNDINGS AND LOW-LEVEL THERMO ENVIRONMENT SHOW A CAPPED ENVIRONMENT COINCIDING WITH LOW-LEVEL THERMAL RIDGE. THIS COULD POTENTIALLY LIMIT OUR THUNDER CHANCES THIS WEEKEND. OTHERWISE...AMPLE MEAN LAYER INSTABILITY IN THE PERIOD WILL COMBINE WITH SUFFICIENT MOISTURE...ESPECIALLY CONSIDERING SFC DEW POINTS FCST IN THE UPPER 60S TO AROUND 70 DURING THE DAY SAT AND SUN. SHEAR WILL BE A LIMITING FACTOR THOUGH FOR ANY ORGANIZED DEVELOPMENT IN THE PERIOD. DEEP LAYER 0-6KM SHEAR IS ONLY AROUND 15-25 KTS. THIS SUGGEST ORDINARY THUNDERSTORMS AND SOME MULTICELL ORGANIZATION TYPE STORM MODES. SATURDAY IS EXPECTED TO GIVE THE CWA THE BEST CHANCE FOR CONVECTION GIVEN THE BETTER INSTABILITY AND PROXIMITY OF THE EFFECTIVE BOUNDARY. THOUGH GIVEN THE AFOREMENTIONED CAP AND THE UNCERTAIN POSITION OF THE BOUNDARY...CONTINUED WITH CHANCES ON SATURDAY. WARM AND ABOVE NORMAL HIGHS EXPECTED SATURDAY AND SUNDAY. MODEL CONSENSUS OF 925 HPA TEMPS ARE AROUND 25-27 C SAT AND 24-26 C SUN THAT CORRESPOND TO 89-93 F AND 87-91 F...RESPECTIVELY. NOTE...WILL HAVE TO WATCH APPARENT TEMPS/HEAT INDEX VALUES SUNDAY GIVEN THE MOIST SFC DEW POINTS IN THE UPPER 60S/AROUND 70 AND SFC HIGHS AROUND 90 IN PORTIONS OF THE CWA...AS HEAT INDEX VALUES REACH LOW AND MID 90S SAT AND WELL INTO THE MID AND UPPER 90S SUN. POTENTIAL RISK OF HEAT INDEX VALUES FURTHER SUBSTANTIATED BY LOOKING AT CIPS IMPACT BASED GUIDANCE\S PROBABILITY OF SFC HEAT INDEX VALUES EXCEEDING 95 F THAT HAS HIGH PROBS IN SOUTH CENTRAL AND SOUTHEAST WI. MONDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE MEDIUM. PERIOD CHARACTERIZED GENERALLY BY A MID-LEVEL ZONAL FLOW...THAT BREAKS DOWN LATE THURSDAY INTO FRIDAY AS A MORE AMPLIFIED PATTERN TAKES OVER. THE LATTER SHARED BY BOTH THE GFS AND ECMWF. VARIOUS S/W TROUGHS MOVE THROUGH THOUGH DIFFERENCES BETWEEN FEATURES AND TIMING MAKE FCST UNCERTAIN. THE GENERAL SW FLOW AND THERMAL ENVIRONMENT THOUGH SHOULD KEEP READINGS NEAR OR ABOVE THEIR SEASONAL NORMAL VALUES. SEASONAL NORMAL VALUES THIS TIME OF THE YEAR ARE USUALLY AROUND 81-82 TO 78-79 WEST TO EAST ACROSS THE CWA. BY THURSDAY INTO FRIDAY WITH A LONG WAVE TROUGH DIGGING INTO THE GREAT LAKES REGION...FLOW BECOMES MORE OUT OF THE NW-N AND HIGH TEMPERATURES BEGIN TRENDING DOWNWARD. && .AVIATION/12Z TAFS/...MAIN AVIATION CONCERN DURING THE PERIOD IS TIMING OF ANY CONVECTION...AND THAT WILL BE CHALLENGING. OVERALL...CONDITIONS SHOULD BE VFR. THE EXCEPTION WILL BE IN AND AROUND ANY THUNDERSTORMS WHERE VSBY AND CIGS COULD BRIEFLY DROP TO MVFR LEVELS. WE SHOULD SEE STORMS MOVE THROUGH THE AREA THIS MORNING...AS THE REMNANTS OF STORMS UP TO OUR NORTHWEST EARLY THIS MORNING ROLL SOUTHEAST THROUGH THE AREA. THERE SHOULD BE A BREAK IN THE ACTIVITY THIS AFTERNOON...BUT CAN/T RULE OUT NEW DEVELOPMENT ALONG ANY REMNANT OUTFLOW/BAROCLINIC BOUNDARIES DURING THE HEAT OF THE AFTERNOON. THE NEXT BEST CHANCE FOR STORMS WOULD BE LATER TONIGHT AS ANOTHER LARGE COMPLEX OF STORMS THAT DEVELOPS UPSTREAM EARLIER IN THE AFTERNOON ROLLS IN. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...DAVIS SATURDAY THROUGH THURSDAY...ET
Hazardous weather outlook, Jun 21, 3:32 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CDT FRI JUN 21 2013 WIZ046-047-051-052-056>060-062>072-220845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 332 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY. WE SHOULD SEE TWO MAIN ROUNDS OF THUNDERSTORM ACTIVITY...ONE THIS MORNING AS A COMPLEX OF STORMS TO OUR NORTHWEST DROPS SOUTHEAST INTO THE AREA. THESE SHOULD DIMINISH DURING THE AFTERNOON. THEN ANOTHER ROUND OF STORMS IS EXPECTED LATER TONIGHT AS A COMPLEX OF STORMS TO THE WEST ROLLS IN AFTER MIDNIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SUNDAY OVER MAINLY SOUTH CENTRAL WISCONSIN. THE MAIN THREAT WILL BE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY. LMZ643>646-220845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY. WE SHOULD SEE TWO MAIN ROUNDS OF THUNDERSTORM ACTIVITY...ONE THIS MORNING AS A COMPLEX OF STORMS TO OUR NORTHWEST DROPS SOUTHEAST INTO THE AREA. THESE SHOULD DIMINISH DURING THE AFTERNOON. THEN ROUND TWO IS EXPECTED LATER TONIGHT AS A COMPLEX OF STORMS TO THE WEST ROLLS IN AFTER MIDNIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD. A WARM AND HUMID AIRMASS FLOWING OVER THE COLDER WATERS OF LAKE MICHIGAN WILL LIKELY RESULT IN AREAS OF FOG...POSSIBLY DENSE AT TIMES. DAVIS WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 21, 6:04 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 604 AM CDT FRI JUN 21 2013 WIZ046-047-056-057-062-063-211215- MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON 604 AM CDT FRI JUN 21 2013 ...STRONG THUNDERSTORMS APPROACHING FROM THE NORTHWEST... STRONG THUNDERSTORMS STRETCHING FROM NEAR BLACK RIVER FALLS TO LA CROSSE TO PRAIRIE DU CHIEN WILL CONTINUE TO RACE SOUTHEAST AT 45 MPH. THESE SHOULD REACH THE WISCONSIN DELLS BETWEEN 7 TO 730 THIS MORNING...AND THE MADISON AREA BETWEEN 8 AND 9 AM. AT SOME POINT...WE EXPECT THE STORMS TO BEGIN WEAKENING BEFORE PUSHING OFF TO THE EAST AND SOUTHEAST TOWARD MILWAUKEE. THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. THE MAIN THREAT IS STRONG AND DAMAGING WIND AND POSSIBLY LARGE HAIL. BE PREPARED FOR THE ARRIVAL OF THESE STORMS OVER THE NEXT SEVERAL HOURS. DAVIS
Special weather statement, Jun 21, 7:01 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 701 AM CDT FRI JUN 21 2013 WIZ046-056-057-211245- COLUMBIA-MARQUETTE-SAUK- 701 AM CDT FRI JUN 21 2013 ...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL WISCONSIN... AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES NORTH OF WISCONSIN DELLS TO 13 MILES NORTHWEST OF REEDSBURG TO 53 MILES SOUTHWEST OF REEDSBURG...MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... REEDSBURG BY 725 AM CDT... WISCONSIN DELLS AND LAKE DELTON BY 730 AM CDT... WESTFIELD BY 735 AM CDT... WISCONSIN DELLS AIRPORT BY 740 AM CDT... WEST BARABOO AND BARABOO BY 745 AM CDT... ADDITIONALLY...OTHER SCATTERED THUNDERSTORMS WERE LOCATED FROM MARQUETTE COUNTY SOUTH THROUGH THE MADISON AREA. THESE WEAKER STORMS WERE MOVING NORTHEAST. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KAPELA
Special weather statement, Jun 21, 7:08 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 708 AM CDT FRI JUN 21 2013 WIZ056-057-062-063-067-068-211245- COLUMBIA-DANE-GREEN-IOWA-LAFAYETTE-SAUK- 708 AM CDT FRI JUN 21 2013 ...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL WISCONSIN... AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST OF DODGEVILLE TO 70 MILES WEST OF MINERAL POINT...MOVING EAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LONE ROCK AIRPORT AND BLACKHAWK LAKE RECREATION AREA BY 745 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KAPELA
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:04 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette, Sauk | 56 min |
| Jun 21, 1:27 PM CDT | Special Marine Warning | MKX | 108 min | |
| Jun 21, 1:47 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jun 21, 3:20 PM CDT | Special Marine Warning | MKX | 115 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.